Alert archive / Georgia / Freeze Watches in 2012

Freeze Watch 1, NWS Tallahassee, FL

January 1, 201216 counties in Florida; 26 counties in Georgia; 5 counties in Alabama

NWS Tallahassee, FL issued this freeze watch at Jan 1, 2012, 2:16 PM CST for 16 counties in Florida; 26 counties in Georgia; 5 counties in Alabama. It took effect at Jan 3, 2012, 12:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 1, 2012, 2:16 PM CST (20:16 UTC)
In effect from
Jan 3, 2012, 12:00 AM CST
Expired
Jan 2, 2012, 2:40 AM CST
In force
Issued by
NWS Tallahassee, FL
All 47 counties

Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL, Baker County, GA, Ben Hill County, GA, Berrien County, GA, Brooks County, GA, Calhoun County, GA, Clay County, GA, Colquitt County, GA, Cook County, GA, Decatur County, GA, Dougherty County, GA, Early County, GA, Grady County, GA, Irwin County, GA, Lanier County, GA, Lee County, GA, Lowndes County, GA, Miller County, GA, Mitchell County, GA, Quitman County, GA, Randolph County, GA, Seminole County, GA, Terrell County, GA, Thomas County, GA, Tift County, GA, Turner County, GA, Worth County, GA

The radar

The Tallahassee radar (KTLH), 66 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this freeze watch went out at Jan 1, 9:40 AM CST, 4 hours 36 minutes earlier.

Area forecast discussion, Jan 1, 9:40 AM CST, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1040 AM EST Sun Jan 1 2012

.UPDATE...
Extensive areas of dense fog have been observed across the forecast
area for much of the morning. The increasing gradient and
cloud-cover ahead of a cold front crossing AL and MS have lifted
most of this dense fog in the past hours or so across the FL
panhandle and SE Alabama, allowing the dense fog advisory to expire
at 9 AM CST. Ahead of the influence of the front, the low sun angle
and resulting weak morning mixing have held in substantial areas of
fog, some of which remain dense. Therefore, although do expect to
see these remaining areas of fog continue to thin, localized areas
of visibility at or under 1/4SM will remain possible until midday.
Have extended the dense fog advisory until noon for portions of the
FL Big Bend and all of our SW/south-central GA zones.

After the last of the fog has finally lifted in the next couple of
hours, will continue to watch the approach of a cold front. This
front will reach our far western zones to the west of Dothan and
Panama City late this afternoon, and then quickly cross the
remainder of the forecast area during the evening hours. Hi-res
guidance suite continues to indicate the potential for a narrow band
of sprinkles/showers to accompany the frontal passage. Despite the
agreement in the shower potential, will keep rain chances on the low
side due to the expected brief duration, and the the fact that many
locations are likely to not see more than a few hundredths of
measurable rainfall (if that). Overall, expecting a mix of sun and
clouds through the afternoon hours. The region will reside within
the thermal ridge ahead of the front most of the day allowing
temperatures to climb into the lower and middle 70s.

The cold front will move south of the forecast area during the
overnight hours with skies clearing from NW to SE. A cooler and
drier airmass will be arriving on NW flow. Not expecting any
freezing temperatures overnight. Low temperatures by sunrise are
expected to range from the mid/upper 30s north of the I-10 corridor,
to the mid 40s along the coast and down across the SE FL Big Bend
zones. For those far northern zones that do reach the middle 30s,
the gradient will remain tight enough, and the dewpoint depressions
will be large enough to likely prevent any frost potential.

Even bigger changes appear on tap starting Monday night and lasting
into midweek when a brief but significant blast of cold air will
arrive. Widespread freezing and even hard freeze temperatures are
currently expected for both Monday and Tuesday nights. More on this
potentially significant freeze event with the afternoon discussion.

&&

.MARINE...
Advisory conditions are likely behind the cold front by late
tonight. Winds and seas may briefly slacken a bit Monday afternoon,
but are likely to rebuild Monday night as the main surge of arctic
air enters the coastal waters. Wind gusts may approach gale force
late Monday night and early Tuesday
morning.

&&

.AVIATION (through 18Z Monday)...
Widespread deep dense fog capped by a strong low level inversion
generated IFR to LIFR conditions at all terminals this morning. CIGS
and VSBYS are just now beginning to lift a bit especially at KDHN
and KABY where southwesterly winds are helping to mix the fog out.
Expect rapid clearing at KDHN, KABY, KECP and KTLH by 16Z this
morning.  KVLD will remain in the soup till noon 17Z. A dry cold
front with light gusty northwesterly winds will clear the area out
this evening.  Northwesterly winds will increase tomorrow afternoon
with gusts to 20mph.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   74  42  57  26  47 /  10  10   0   0   0
Panama City   71  46  57  30  49 /  20   0   0   0   0
Dothan        72  39  55  26  46 /  20   0   0   0   0
Albany        71  37  54  25  43 /  20   0   0   0   0
Valdosta      71  40  55  24  46 /  10  10   0   0   0
Cross City    72  45  59  27  49 /   0  10   0   0   0
Apalachicola  71  47  57  33  50 /   0   0   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...Fire Weather Watch from Monday morning through Monday afternoon
     for Coffee-Dale-Geneva-Henry-Houston.

GA...Fire Weather Watch Monday afternoon for Baker-Ben Hill-Berrien-
     Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-Dougherty-Early-
     Grady-Irwin-Lanier-Lee-Lowndes-Miller-Mitchell-Quitman-
     Randolph-Seminole-Terrell-Thomas-Tift-Turner-Worth.

     Dense Fog Advisory until Noon EST today for Baker-Ben Hill-
     Berrien-Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-Dougherty-
     Early-Grady-Irwin-Lanier-Lee-Lowndes-Miller-Mitchell-
     Quitman-Randolph-Seminole-Terrell-Thomas-Tift-Turner-Worth.

FL...Fire Weather Watch Monday afternoon for Calhoun-Central Walton-
     Coastal Bay-Coastal Dixie-Coastal Franklin-Coastal Gulf-
     Coastal Jefferson-Coastal Taylor-Coastal Wakulla-Gadsden-
     Holmes-Inland Bay-Inland Dixie-Inland Franklin-Inland Gulf-
     Inland Jefferson-Inland Taylor-Inland Wakulla-Inland Walton-
     Jackson-Lafayette-Leon-Liberty-Madison-South Walton-
     Washington.

     Dense Fog Advisory until Noon EST today for Gadsden-Inland
     Jefferson-Inland Taylor-Inland Wakulla-Lafayette-Leon-
     Liberty-Madison.

GM...None.

&&

UPDATE...MROCZKA
AVIATION...LANIER
Hazardous weather outlook, Jan 1, 3:04 AM CST, 11 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
404 AM EST SUN JAN 1 2012

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-020915-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
404 AM EST SUN JAN 1 2012 /304 AM CST SUN JAN 1 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...
AFTER THE AREAS OF DENSE FOG DISSIPATE LATER THIS MORNING...NO
HAZARDOUS WEATHER IS EXPECTED. ISOLATED SHOWERS WILL DEVELOP ALONG
A COLD FRONT THAT WILL PASS QUICKLY EASTWARD LATER THIS AFTERNOON
AND EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
MUCH COLDER TEMPERATURES ARE EXPECTED MONDAY NIGHT THROUGH TUESDAY
NIGHT...WITH HARD FREEZES POSSIBLE EACH NIGHT. THE COMBINATION OF
WIND AND COLD TEMPERATURES MAY MAKE IT FEEL MORE LIKE THE UPPER
TEENS TUESDAY MORNING. SMALL CRAFT ADVISORY CONDITIONS ARE LIKELY
OVER THE GULF COASTAL WATERS FROM LATE TONIGHT THROUGH WEDNESDAY
MORNING. BREEZY AND DRY CONDITIONS MONDAY AND TUESDAY MAY ENHANCE
THE SPREAD OF WILDFIRES.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

FOURNIER

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 1, 2:51 AM CSTDense Fog AdvisoryTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more307 days
Jan 1, 5:50 AM CSTFire Weather WatchTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more24 hr
Jan 1, 2:14 PM CSTSmall Craft AdvisoryTAE13 hr

Nearby

Freeze Watches in Georgia, 2012Freeze Watches in Florida, 2012Freeze Watches in Alabama, 2012Every freeze watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.